\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

A free boundary problem for the Fisher-KPP equation with a given moving boundary

The author was partly supported by JSPS KAKENHI Grant-in-Aid for Scientific Research (C) 17K05340.
Abstract Full Text(HTML) Related Papers Cited by
  • We study free boundary problem of Fisher-KPP equation $u_t = u_{xx}+u(1-u), \ t>0, \ ct<x<h(t)$ . The number $c>0$ is a given constant, $h(t)$ is a free boundary which is determined by the Stefan-like condition. This model may be used to describe the spreading of a non-native species over a one dimensional habitat. The free boundary $x = h(t)$ represents the spreading front. In this model, we impose zero Dirichlet condition at left moving boundary $x = ct$ . This means that the left boundary of the habitat is a very hostile environment and that the habitat is eroded away by the left moving boundary at constant speed $c$ .

    In this paper we will give a trichotomy result, that is, for any initial data, exactly one of the three behaviors, vanishing, spreading and transition, happens. This result is related to the results appear in the free boundary problem for the Fisher-KPP equation with a shifting-environment, which was considered by Du, Wei and Zhou [11]. However the vanishing in our problem is different from that in [11] because in our vanishing case, the solution is not global-in-time.

    Mathematics Subject Classification: Primary: 35R35, 35K20; Secondary: 35K55, 35K57, 35K58.

    Citation:

    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] S. B. Angenent, The zero set of a solution of a parabolic equation, J. Reine Angew. Math., 390 (1988), 79-96. 
    [2] D. G. Aronson and H. F. Weinberger, Nonlinear diffusion in population genetics, combustion, and nerve pulse propagation, in Partial Differential Equations and Related Topics, Lecture Notes in Mathematics. 446, Springer, Berlin, (1975), 5-49.
    [3] D. G. Aronson and H. F. Weinberger, Multidimensional nonlinear diffusion arising in population genetics, Adv. in Math., 30 (1978), 33-76. 
    [4] J. Cai, Asymptotic behavior of solutions of Fisher-KPP equation with free boundary conditions, Nonlinear Anal., 16 (2014), 170-177. 
    [5] J. CaiB. Lou and M. Zhou, Asymptotic behavior of solutions of a reaction diffusion equation with free boundary conditions, J. Dynam. Differential Equations, 26 (2014), 1007-1028. 
    [6] Y. Du, Order Structure and Topological Methods in Nonlinear Partial Differential Equations, Vol. 1 Maximum Principle and Applications, World Scientific Publishing, 2006. doi: 10.1142/5999.
    [7] Y. Du and Z. Lin, Spreading-vanishing dichotomy in the diffusive logistic model with a free boundary, SIAM J. Math. Anal., 42 (2010), 377-405. 
    [8] Y. Du and B. Lou, Spreading and vanishing in nonlinear diffusion problems with free boundaries, J. Eur. Math. Soc., 17 (2015), 2673-2724. 
    [9] Y. DuB. Lou and M. Zhou, Nonlinear diffusion problems with free boundaries : Convergence, transition speed and zero number arguments, SIAM J. Math. Anal., 47 (2015), 3555-3584. 
    [10] Y. DuH. Matsuzawa and M. Zhou, Sharp estimate of the spreading speed determined by nonlinear free boundary problems, SIAM J. Math. Anal., 46 (2014), 375-396. 
    [11] Y. Du, L. Wei and L. Zhou, Spreading in a shifting environment modeled by the diffusive logistic equation with a free boundary, J. Dynam. Differential Equations, (2017). doi: 10.1007/s10884-017-9614-2.
    [12] F. J. Fernandez, Unique continuation for parabolic operators. Ⅱ, Comm. Partial Differential Equations, 28 (2003), 1597-1604. 
    [13] H. GuB. Lou and M. Zhou, Long time behavior of solutions of Fisher-KPP equation with advection and free boundaries, J. Funct. Anal., 269 (2015), 1714-1768. 
    [14] Y. KanekoK. Oeda and Y. Yamada, Remarks on spreading and vanishing for free boundary problems of some reaction-diffusion equations, Funkcial. Ekvac., 57 (2014), 449-465. 
    [15] Y. Kaneko and Y. Yamada, A free boundary problem for a reaction-diffusion equation appearing in ecology, Adv. Math. Sci. Appl., 21 (2011), 467-492. 
    [16] Y. Kaneko and H. Matsuzawa, Spreading speed and sharp asymptotic profiles of solutions in free boundary problems for nonlinear advection-diffusion equations, J. Math. Anal. Appl., 428 (2015), 43-76. 
    [17] Y. Kaneko and H. Matsuzawa, Spreading and vanishing in a free boundary problem for nonlinear diffusion equations with a given forced moving boundary, J. Differential Equations, to appear. doi: 10.1016/j.jde.2018.03.026.
    [18] O. A. Ladyzenskaja, V. A. Solonnikov and N. N. Ural' ceva, Linear and Quasilinear Equations of Parabolic Type, Amer. Math. Soc., Providence, RI, 1968.
    [19] G. M. Lieberman, Second Order Parabolic Differential Equations, World Scientific, Singapore, 1996.
  • 加载中
SHARE

Article Metrics

HTML views(277) PDF downloads(237) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return